Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


extreme hip pain
Jul 3, 2000

i have stiff legs and really severe pains in my hips the medications i take are zerit epivir sustiva septra and biaxin. my hips hurt almost all the time, could these meds be part of the problem?

thank you, mr. king

Response from Dr. Henry

There are reports of aseptic necrosis of the hips in HIV patients which can can cause pain. Though most of the reports have involved patients taking protease inhibitors it is not yet clear at all what is the cause and how the drugs may or may not be involved. Use of corticosteroids can also lead to early hip problems. You should tell her HIV doc about that and probably get a hip X-ray for starters. There is also a possibility that either a muscle or a nerve problem could be the cause so a good physical exam and some lab work can perhaps sort that out as well. Osteoarthritis can also be seen as people age not related to any drug or disease so the list of possibilities is lengthy.

Keith Henry, M.D.



Previous
Unusual side effects of hiv drugs
Next
Neuropathy Early On?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement